Alert archive / Kansas / Wind Advisories in 2010
Wind Advisory 6, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Mar 26, 2010, 2:56 AM CDT for 5 counties in Kansas. It took effect at Mar 26, 2010, 11:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 26, 2010, 2:56 AM CDT (07:56 UTC)
- In effect from
- Mar 26, 2010, 11:00 AM CDT
- Expired
- Mar 26, 2010, 7:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Ellsworth County, KS, Lincoln County, KS, Rice County, KS, Russell County, KS
The radar
The Wichita radar (KICT), 144 km from the middle of the area, began a volume at 08:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 7.9 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2227 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
268 WWUS73 KICT 260756 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 256 AM CDT FRI MAR 26 2010 ...GUSTY SOUTH WINDS WILL AFFECT CENTRAL KANSAS TODAY... A LOW PRESSURE SYSTEM WILL DEEPEN ACROSS THE HIGH PLAINS REGION TODAY THUS CAUSING THE SURFACE PRESSURE GRADIENT TOO TIGHTEN ACROSS CENTRAL KANSAS. THIS WILL RESULT IN STRONGER THAN NORMAL WIND SPEEDS FOR CENTRAL KANSAS MAINLY DURING THE AFTERNOON HOURS. KSZ032-033-047-048-050-262015- /O.NEW.KICT.WI.Y.0006.100326T1600Z-100327T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...LYONS 256 AM CDT FRI MAR 26 2010 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING. STRONG SOUTH WINDS AROUND 30 MPH WITH GUSTS OF 40 TO 45 MPH WILL DEVELOP ACROSS PORTIONS OF CENTRAL KANSAS LATE THIS MORNING...AND CONTINUE THROUGH THE AFTERNOON HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JAKUB
4 follow-up statements
571 WWUS73 KICT 260838 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 338 AM CDT FRI MAR 26 2010 ...GUSTY SOUTH WINDS WILL AFFECT CENTRAL KANSAS TODAY... A LOW PRESSURE SYSTEM WILL DEEPEN ACROSS THE HIGH PLAINS REGION TODAY THUS CAUSING THE SURFACE PRESSURE GRADIENT TOO TIGHTEN ACROSS CENTRAL KANSAS. THIS WILL RESULT IN STRONGER THAN NORMAL WIND SPEEDS FOR CENTRAL KANSAS MAINLY DURING THE AFTERNOON HOURS. KSZ032-033-047-048-050-262015- /O.CON.KICT.WI.Y.0006.100326T1600Z-100327T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...LYONS 338 AM CDT FRI MAR 26 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING. * TIMING...STRONG SOUTH WINDS WILL DEVELOP ACROSS PORTIONS OF CENTRAL KANSAS LATE THIS MORNING...AND CONTINUE THROUGH THE AFTERNOON HOURS. * WINDS...WILL BE STRONG AND FROM THE SOUTH WITH SUSTAINED SPEEDS AROUND 30 MPH AND GUSTS OF 40 TO 45 MPH. * IMPACTS...HIGH PROFILE VEHICLES COULD EXPERIENCE DIFFICULT DRIVING CONDITIONS...ESPECIALLY WHILE TRAVELING ON EAST TO WEST ROADS AND HIGHWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JAKUB
772 WWUS73 KICT 261503 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1003 AM CDT FRI MAR 26 2010 ...GUSTY SOUTH WINDS WILL AFFECT CENTRAL KANSAS TODAY... A LOW PRESSURE SYSTEM WILL DEEPEN ACROSS THE HIGH PLAINS REGION TODAY THUS CAUSING THE SURFACE PRESSURE GRADIENT TO TIGHTEN ACROSS CENTRAL KANSAS. THIS WILL RESULT IN STRONGER THAN NORMAL WIND SPEEDS FOR CENTRAL KANSAS MAINLY DURING THE AFTERNOON HOURS. KSZ032-033-047-048-050-262315- /O.CON.KICT.WI.Y.0006.100326T1600Z-100327T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...LYONS 1003 AM CDT FRI MAR 26 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * TIMING...STRONG SOUTH TO SOUTHEAST WINDS WILL DEVELOP ACROSS PORTIONS OF CENTRAL KANSAS BY MIDDAY...AND CONTINUE THIS AFTERNOON AND INTO THE EARLY EVENING HOURS. * WINDS...WILL BE STRONG WITH SUSTAINED SPEEDS AROUND 30 MPH AND GUSTS OF 40 TO 45 MPH. * IMPACTS...HIGH PROFILE VEHICLES COULD EXPERIENCE DIFFICULT DRIVING CONDITIONS...ESPECIALLY WHILE TRAVELING ON EAST TO WEST ROADS AND HIGHWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KED/JAKUB
990 WWUS73 KICT 262110 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 410 PM CDT FRI MAR 26 2010 ...GUSTY SOUTHEAST WINDS TO PREVAIL OVER MOST OF CENTRAL KANSAS TIL EARLY THIS EVENING... LOW PRESSURE CONTINUES TO STRENGTHEN OVER THE NEW MEXICO TEXAS BORDER WILL ENABLE SOUTHEAST WINDS OF 25 TO 35 MPH...WITH GUSTS AROUND 40 MPH...TO PREVAIL UNTIL EARLY THIS EVENING. KSZ032-033-047-048-050-270000- /O.CON.KICT.WI.Y.0006.000000T0000Z-100327T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...LYONS 410 PM CDT FRI MAR 26 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * TIMING...STRONG SOUTH TO SOUTHEAST WINDS OF 25 TO 35 MPH WILL PERSIST OVER THE WESTERN HALF OF CENTRAL KANSAS UNTIL EARLY THIS EVENING. * WINDS...WILL BE STRONG WITH SUSTAINED SPEEDS OF 25 TO 35 MPH WITH GUSTS BETWEEN 40 AND 45 MPH. * IMPACTS...DRIVING MAY BE DIFFICULT...ESPECIALLY WHEN TRAVELING IN HIGH PROFILE VEHICLES OR ON WEST EAST ORIENTED HIGHWAYS SUCH AS I-70. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND OR GUSTS OF 46 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY IN HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ES
631 WWUS73 KICT 270002 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 702 PM CDT FRI MAR 26 2010 KSZ032-033-047-048-050-270115- /O.EXP.KICT.WI.Y.0006.000000T0000Z-100327T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...LYONS 702 PM CDT FRI MAR 26 2010 ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING. THE NATIONAL WEATHER SERVICE IN WICHITA HAS EXPIRED THE WIND ADVISORY. THE WIND SPEEDS HAVE DECREASED BELOW ADVISORY LEVELS AND WILL DIMINISH SLIGHTLY THIS EVENING...THEREFORE THE ADVISORY HAS BEEN CANCELED. $$ DUNTEN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Mar 25, 11:45 PM CDT, 3 hours 11 minutes earlier.
Area forecast discussion, Mar 25, 11:45 PM CDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 1145 PM CDT THU MAR 25 2010 .AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU NO SIGNIFICANT CHANGES WERE MADE TO THE PREVIOUS FORECAST. LATEST SURFACE ANALYSIS WAS SHOWING SURFACE HIGH PRESSURE CENTERED OVER EASTERN KANSAS. THIS SURFACE HIGH WILL CONTINUE TO DRIFT EAST WHILE LOW PRESSURE INCREASES ACROSS THE ROCKIES. AS A RESULT...VERY WINDY CONDITIONS ARE EXPECTED ON FRIDAY ESPECIALLY AT THE RSL TAF SITE. THE WIND SHOULD GRADUALLY SUBSIDE AROUND SUNSET. COX && .PREV DISCUSSION... /ISSUED 554 PM CDT THU MAR 25 2010/ AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU THE MAIN CONCERN WITH THIS TAF ISSUANCE ARE THE WIND SPEEDS FRIDAY AFTERNOON. LATEST SURFACE ANALYSIS WAS SHOWING THE SURFACE RIDGE STRETCHING THROUGH THE CENTRAL AND SOUTH CENTRAL KANSAS. THIS SURFACE RIDGE IS PROGGED TO CONTINUE MOVING EAST INTO THE OHIO VALLEY BY FRIDAY AFTERNOON. AS THIS RIDGE PUSHES EAST...THE LOW LEVEL FLOW WILL TURN SOUTHEAST OVERNIGHT. MEANWHILE...ANOTHER STORM SYSTEM WAS GETTING ORGANIZED IN THE PACIFIC NORTHWEST. AS THIS SYSTEM DIVES SOUTHEAST INTO THE ROCKIES THE LEE SIDE TROF WILL STRENGTHEN WHICH WILL CAUSE SOUTH WINDS TO INCREASE ESPECIALLY FRIDAY AFTERNOON AT THE RSL/SLN/HUT/ICT TAF SITES. THE HIGHEST WINDS SPEEDS WILL MOST LIKELY BE AT THE RSL TAF SITE WHERE GUSTS COULD REACH 35 TO 40 KTS. COX PREV DISCUSSION... /ISSUED 136 PM CDT THU MAR 25 2010/ DISCUSSION... MAIN FORECAST CONCERNS: WINDS/FIRE DANGER ON FRIDAY...THEN PRECIPITATION CHANCES THIS WEEKEND. TONIGHT-FRIDAY: SURFACE RIDGE WILL BE POSITIONED OVER EASTERN KS THIS EVENING...BEFORE SHIFTING EWD EARLY FRIDAY. CLEAR SKIES AND LIGHT VEERING WINDS WILL MAKE FOR A COOL NIGHT WITH LOWS IN LOW-MID 30S. ON FRIDAY...LEE CYCLOGENESIS WILL OCCUR OVER THE SOUTHERN HIGH PLAINS IN ADVANCE OF THE APPROACHING STRONG SHORTWAVE TROF MOVING INTO THE 4 CORNERS. INCREASED PRESSURE GRADIENT AND STEEP 1000-850 LAPSE RATES WILL LEAD TO GUSTY S-SERLY WINDS...WITH WINDS FLIRTING WITH ADVISORY LEVELS IN RUSSELL/BARTON COUNTIES. IN ADDITION...GIVEN THE MILDER TEMPS AND GUSTY WINDS...LOCAL GRASSLAND FIRE DANGER INDICES WILL FLIRT WITH EXTREME CATEGORY FOR A COUPLE HOURS IN EARLY PM IN THOSE TWO COUNTIES. CONSENSUS AMONG NEIGHBORING WFO'S WAS TO NOT GO WITH FIRE WX WATCH GIVEN ONLY MARGINAL POTENTIAL/DURATION. GOING HIGHS IN LOW-MID 60S REASONABLE BASED ON 1000/850 THICKNESSES AND DECENT SUN. AS THE UPPER SYSTEM COMES OUT ACROSS THE SOUTHERN HIGH PLAINS FRIDAY NIGHT...UPPER LEVEL DIFFLUENCE WILL INCREASE MARKEDLY ACROSS OUR AREA...WITH WRAP- AROUND MOISTURE DEVELOPING ACROSS NRN/WRN KS. WILL KEEP POP ORIENTATION WITH DRY SERN KS TO 30-50% IN CNTRL KS. SATURDAY-SUNDAY: THE 12Z GFS...NAM-WRF AND 00Z ECMWF CONTINUE TO SHOW AN UPPER LOW MOVING EWD ACROSS KS/OK SATURDAY INTO SATURDAY NIGHT...THEN MOVING EAST OF THE AREA DURING SUNDAY. MOISTURE/INSTABILITY WILL BE LIMITED FOR THIS FEATURE. HOWEVER...THERE IS STILL A DECENT CHANCE FOR GENERALLY SOME LIGHT RAIN ACROSS THE AREA WITH MOISTURE WRAPPING AROUND/UNDERNEATH THE COLD CORE UPPER SYSTEM. MARGINAL LAPSE RATES UNDERNEATH THE UPPER LOW PASSAGE... SO COULD HEAR A RUMBLE OR TWO OF THUNDER IN THE SOUTH. WILL MAINTAIN 40-60% POPS SAT-SAT NIGHT...WITH PRECIPITATION CHANCES RAPIDLY ENDING NW-SE ON SUNDAY. MONDAY-THURSDAY: 500 MB HEIGHTS WILL RISE OVER THE CENTRAL PLAINS MONDAY INTO EARLY TUESDAY WHILE UPSTREAM JET STREAM ENERGY PUSHES INTO THE WEST COAST. THE GFS AND ECMWF BOTH CONTINUE TO PROG AN UPPER TROF DEVELOPING OVER THE WESTERN STATES MID TO LATE WEEK...WITH THE GFS SLIGHTLY FASTER THAN THE ECMWF IN SHOWING THE UPPER TROF APPROACHING THE PLAINS LATE THURSDAY. ALL OF THE 00Z/12Z 25TH GFS ENSEMBLE MEMBERS SHOWED THIS UPPER TROF AS WELL INCREASING CONFIDENCE. LEE TROF DEVELOPMENT WILL LEAD TO GUSTY SOUTHERLY WINDS AND THERMAL RIDGE DEVELOPMENT TUESDAY-THURSDAY. CONFIDENCE REMAINS HIGH IN ABOVE NORMAL TEMPERATURES DURING THE PERIOD AND WILL MAINTAIN A DRY FORECAST AS WELL. JMC && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 35 63 45 57 / 0 0 20 50 HUTCHINSON 35 64 44 55 / 0 0 30 60 NEWTON 35 63 44 56 / 0 0 20 60 ELDORADO 34 63 45 58 / 0 0 20 50 WINFIELD-KWLD 35 64 46 59 / 0 0 10 50 RUSSELL 35 65 43 50 / 0 0 50 60 GREAT BEND 35 65 43 51 / 0 0 40 60 SALINA 35 64 44 53 / 0 0 30 60 MCPHERSON 35 63 44 54 / 0 0 30 60 COFFEYVILLE 33 63 46 60 / 0 0 10 40 CHANUTE 33 62 46 58 / 0 0 10 50 IOLA 33 62 45 58 / 0 0 10 60 PARSONS-KPPF 33 63 46 60 / 0 0 10 50 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Mar 25, 3:15 PM CDT, 11 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 315 PM CDT THU MAR 25 2010 KSZ032-033-047>053-067>072-082-083-091>096-098>100-262015- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 315 PM CDT THU MAR 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY VERY HIGH FIRE DANGER WILL ENCOMPASS THE ENTIRE AREA ON FRIDAY WITH GUSTY SOUTH WINDS. FIRE DANGER WILL APPROACH EXTREME IN RUSSELL AND BARTON COUNTIES EARLY FRIDAY AFTERNOON. ISOLATED THUNDERSTORMS ARE POSSIBLE SATURDAY AFTERNOON IN SOUTH CENTRAL AND SOUTHEASTERN KANSAS. SEVERE WEATHER IS NOT EXPECTED WITH THIS ACTIVITY. VERY HIGH FIRE DANGER WILL AGAIN OVERSPREAD THE ENTIRE AREA FOR TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP JMC
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 9:10 AM CDT | Red Flag Warning | ICT | Barton, Ellsworth, Lincoln, Rice, Russell | 10 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.